MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI L/P PORT W/BROV 6.6F; IMPLANTABLE PORT

BARD ACCESS SYSTEMS MRI L/P PORT W/BROV 6.6F; IMPLANTABLE PORT
Model Number 0603840
Medical Device Problem Codes Disconnection (1171); Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was not provided, therefore, the device history records could not be reviewed.The device has been returned to the manufacturer for evaluation and a photos have been provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that approximately two years three months post port device implant, the catheter allegedly cracked and disconnected from the port stem.It was further reported that the catheter allegedly migrated to the atrium.Reportedly, the device was removed.The patient was reported as stable.
 
Event or Problem Description
It was reported that approximately two years and three months post port implant, the catheter allegedly cracked and disconnected from the port stem.It was further reported that the catheter allegedly migrated to the atrium.Reportedly, the device was removed.The patient was reported as stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records could not be performed.Investigation summary: one mri low-profile port, one cath-lock, and one catheter were returned for evaluations.Visual, microscopic, functional and dimensional evaluations were performed.Multiple accesses to the port septum were noted as well as a partial circumferential split approximately 3.0mm distal to the proximal end of the catheter segment.There was surface damage present on the section of catheter proximal to the split.The investigation is confirmed for the alleged disconnection, migration and fracture of the catheter.Five electronic photos were reviewed.The first photo shows a close up of the port stem, cathlock, and catheter.The catheter has a visible split just distal on the proximal end of the catheter.Residue can be seen on the suture holes and on the base of the stem.The second photo shows a closer view of the split in the catheter.Some residue can be seen toward the inner side of the lumen on the split.The edges appear smooth closer to the outer surface of the catheter.The third photo shows another angle of the split, specifically, where the split ends.The small proximal section of catheter appears scratched up and damaged on the surface.The fourth photo shows a close up of the cathlock.There does not seem to be any anomalies with the cathlock aside from a marking on the surface of the cathlock.The fifth and last picture shows the port, cathlock and catheter laid out on a paper towel.Flesh and blood can be seen on the suture holes the distal end of the catheter appears bloody and the cut angled.The definite root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: g4 h11: b5, g3, h3, h6 (results and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MRI L/P PORT W/BROV 6.6F
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9714886
Report Number3006260740-2020-00535
Device Sequence Number355841
Product Code LJT
UDI-Device Identifier00801741025822
UDI-Public(01)00801741025822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603840
Device Catalogue Number0603840
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;